# SDR CA030116005

- Difficulty date: November 26, 2002
- Submitted: February 10, 2003
- Operation: Air carrier
- Make and model: Airbus A330-342
- Aircraft time: 21,078 hours
- Engine: Rroyce RB211TRENT77
- System (JASC): 7260 · Turbine Engine Accessory Drive
- Part: Shaft
- Condition: Chafed
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

(CAN) UPON A/C ARRIVAL IN YVR, NR 2 ENGINE HAD AN OIL LEAK. EXTERNAL GEARBOX DRIVE SHAFT SHROUD FOUND CHAFED THROUGH BY THE FUEL DRAIN TUBE. MTCE REPLACED THE DRIVESHAFT IAW AMM 72-62-11. ENGINEERING INITIATED A FLEET CAMPAIGN REVISING AN SI 5-72-004 REV 01. THE FLEET CAMPAIGN REVEALED 3 ENGINES WITH CHAFING FINDINGS AND CORRECTED IAW THE SI. ROLLS ROYCE WAS MADE AWARE OF THE SITUATION. THIS CHAFING BETWEEN THE DRIVE SHAFT AND FUEL DRAIN TUBE WAS DUE TO AN INCORRECT INSTALLATION OF A SPACER TO CLAMPS NOT BEING INSTALLED IN THE CORRECT ORDER.
